Discussions that mention vicodin

Addiction & Recovery board


Hi,

I read your post, and I to stumbled upon this because I wanted to know into what I was headed.
I never felt strong enough to stop cold turkey, or even taper off, like some suggsted.
I started about 4 years ago, first 7.5 vicodine, given to me for two c-sections and two knee surgeries.
Since then hard as I try the amount have gotten bigger and scarier.
There have been times where I took 16 10/500lortab a day.
The reasons for my pain are definatly internal and emotional, and I am always trying to be there, smiling patient and at my best for everyone.
I still take 6-8 pills a day, and have such hatered towards myself for discovering how weak and hopeless I am to stop it.
I am also afraid I may have done some serious physical damage.
I am checking myself into a treatment program and trying to find people who have done it.
I wish you courage and good luck and all of Gods blessings.
In the past year I have tried to quit problably 10 times. Just a guess since there have been so many. Only this past Jan did I start to realize the depths of my problem and attempt to face them so my more recent attempts to quit are probably more legitamate. With regards to use....if I had them I would take them continually. As my tolerance would increase, I could end up taking 25+ a day of usually vicodin. I have an extremely hard time with the moderation thing which is probably why I am an addict. At times I would take 4-5 at a time to get any buzz. It is so gross and embarrassing. Hope this helps in your quest. Do you mind sharing what your use was like...sorry if you already did and I missed it.

Take Care,
Susan
At the worst of my addiction, I was taking 4- 10/660mg Lortabs, same as vicodin, same medication, 3 to 5 times a day, if I had a large "stash" it was 5 times a day, as I got closer to being out,it was 3 times a day.

I quit cold turkey almost a month ago, I had tried to taper, every month, but if they were there, I took them, while I do have legit pain at times, I can now honestly say I was NEVER in THAT much pain, to justify the use of that much medication.

Cold turkey was HELL, no one here will sugar coat that fact for you, the first day may be so so, ok until you try and lay down and your muscles seem to be on fire and ache and your arms and legs develope a mind of their own, you will have nausea and maybe some vomiting, severe diareah at times and very very little sleep for the first week or more....you may suffer from some extreme mood swings and or depression, for me that aspect was not bad at all, I wasn't depressed to begin with, so maybe, thats why.

I know this all sounds too horrible to bear, but just when you think you can't go on, there are true angels on this board, who will scrape your poor tired disgusted a** off the floor, blow the dust off of you and help you face just one more minute, one more hour, one more day.
And at some point, you will be like me....finally rid of those evil pills, finally not only ABLE to feel the sun on your face, but grateful to feel much of anything at all....you too will be sitting here, writeing a reply to someone else, praying like a fiend, that they too can tough it out and suffer through it all, just to be here on the other side with you....

we are ALL here for you....one thing is for certain...you are NEVER alone...

Angel :angel:
Quote from bent_halo:
At the worst of my addiction, I was taking 4- 10/660mg Lortabs, same as vicodin, same medication, 3 to 5 times a day, if I had a large "stash" it was 5 times a day, as I got closer to being out,it was 3 times a day.

I quit cold turkey almost a month ago, I had tried to taper, every month, but if they were there, I took them, while I do have legit pain at times, I can now honestly say I was NEVER in THAT much pain, to justify the use of that much medication.

Cold turkey was HELL, no one here will sugar coat that fact for you, the first day may be so so, ok until you try and lay down and your muscles seem to be on fire and ache and your arms and legs develope a mind of their own, you will have nausea and maybe some vomiting, severe diareah at times and very very little sleep for the first week or more....you may suffer from some extreme mood swings and or depression, for me that aspect was not bad at all, I wasn't depressed to begin with, so maybe, thats why.

I know this all sounds too horrible to bear, but just when you think you can't go on, there are true angels on this board, who will scrape your poor tired disgusted a** off the floor, blow the dust off of you and help you face just one more minute, one more hour, one more day.
And at some point, you will be like me....finally rid of those evil pills, finally not only ABLE to feel the sun on your face, but grateful to feel much of anything at all....you too will be sitting here, writeing a reply to someone else, praying like a fiend, that they too can tough it out and suffer through it all, just to be here on the other side with you....

we are ALL here for you....one thing is for certain...you are NEVER alone...

Angel :angel:

Bent Halo, you are truly an angel! What nice things you told her. I will add that the worry and pain I'm going through now is not worth the "pain relief" I got from any meds. I still want to take something for this pain, though. I guess it will always be there. Just take it one day at a time, right?
Hi..This is my first post. I've been taking vicodin for about 9 years. I've had back problems all my life. About 9 years ago I ruptured a disc and was perscribed them for the pain. ( Should have had the operation...but i didn't ) My back has been Ok lately however I have been taking 25-30 7.5 a day for a long time. I'm down to 5-6 a day now and I am quitting in a couple of days. I've quit before for almost a month so I know its not going to be fun. I'm happy I found this forum and look forward to posting here.

Thank you

fj